Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 515, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Aug 9, 2000, 2:36 PM CDT for Neshoba County, Mississippi. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 9, 2000, 2:36 PM CDT (19:36 UTC)
- Expired
- Aug 9, 2000, 3:15 PM CDT
- In force
- 39 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Neshoba County, MS
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 7.6 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1420 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 842 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -43 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
050 WUUS54 KJAN 091936 SVRJAN MSC099-092015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 236 PM CDT WED AUG 9 2000 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NESHOBA COUNTY IN EAST CENTRAL MISSISSIPPI * UNTIL 315 PM CDT * AT 236 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER NESHOBA COUNTY...OR ABOUT 10 MILES EAST OF PHILADELPHIA. THIS STORM WAS NEARLY STATIONARY. * THIS STORM WILL AFFECT RURAL AREAS OVER EASTERN NESHOBA COUNTY IN THE AREA AROUND HIGHWAY 16. DAMAGING WINDS CAN BE EXPECTED. GO TO A SAFE PLACE NOW AND REMAIN PROTECTED UNTIL THE STORM HAS PASSED. 65 LAT...LON 3288 8903 3270 8903 3268 8892 3290 8891
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 12:20 PM CDT, 2 hours 16 minutes earlier.
Area forecast discussion, Aug 9, 12:20 PM CDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1220 PM CDT WED AUG 9 2000 MOISTURE POOLING OVER SE/E ZONES PER MSAS WHICH MATCHES WELL WITH GOES/8 PRECIPITABLE WATER ANALYSIS EARLIER THIS MORNING SHOWING 2.00 INCH PWAT VALUES OVER EASTERN THIRD OF THE FORECAST AREA. WEAK MID LEVEL PERTURBATION MOVING UNDERNEATH STUBBORN RIDGE AXIS HELPING TO GENERATE A MORE SCATTERED COVERAGE OF SHOWERS OVER THE E/SE ZONES. CAPES NOT AS IMPRESSIVE TODAY (~2500 J/KG) AS COMPARED TO OVER 4000 J/KG YESTERDAY...BUT THIS AMPLE ENOUGH INSTABILITY FOR THUNDER. WITH AFOREMENTIONED MOISTURE...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. SLIGHTLY WARMER MID LEVEL TEMPS SHOULD KEEP MOST CONVECTION WELL UNDER SEVERE LIMITS...ALBEIT AN ISOLATED SEVERE IS NOT OUT OF THE QUESTION. WILL UPDATE E/SE ZONES MORE INTO CHANCE POP CATEGORY BUT LEAVE TEMPS AS IS. REST OF ZONES LOOK FINE. .JAN... AR...HEAT ADVISORY SOUTHEAST= CORNER. LA...HEAT ADVISORY MOST OF NORTHEASTERN ZONES. MS...HEAT ADVISORY DELTA AND HIGHWAY 82 CORRIDOR. /05
In the hours before
Special weather statement, Aug 9, 10:15 AM CDT, 4 hours 21 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 100300- AREA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1015 AM CDT WED AUG 9 2000 HIGH PRESSURE IN THE LOWER LEVELS OF THE ATMOSPHERE HAS REFORMED ALONG THE GULF COAST. AS RESULT...A WESTERLY LOW LEVEL FLOW HAS SET UP OVER THE REGION WITH HIGHEST MOISTURE VALUES MAINLY OVER EASTERN SECTIONS OF MISSISSIPPI INTO WEST ALABAMA. LOW LEVEL FOCUSING MECHANISMS WILL BE ABSENT ACROSS THE REGION THROUGH TONIGHT ALONG WITH SLIGHTLY WARMER AND DRIER AIR ALOFT. AS A RESULT...ONLY WIDELY SCATTERED AFTERNOON AND EARLY EVENING THUNDERSTORMS ARE EXPECTED... ...MAINLY EAST OF THE INTERSTATE 55 CORRIDOR WHERE HIGHER MOISTURE LEVELS WILL BE FOUND. SEVERE WEATHER IS NOT EXPECTED. ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL WILL NOT BE NEEDED THROUGH TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR INT}ERNET WEB SITE AT WWW.SRH.NOAA.GOV/JAN (ALL IN LOWER CASE LETTERS). THIS INCLUDES AN EXPERIMENTAL GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 2:30 PM CDT | Severe Thunderstorm Warning | JAN | Kemper | 45 min |
| Aug 9, 2:59 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 46 min |
| Aug 9, 3:25 PM CDT | Severe Thunderstorm Warning | JAN | Neshoba | 35 min |
| Aug 9, 3:50 PM CDT | Severe Thunderstorm Warning | JAN | Winston | 40 min |
| Aug 9, 4:38 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Neshoba | 37 min |
| Aug 9, 4:58 PM CDT | Severe Thunderstorm Warning | JAN | Scott | 27 min |
| Aug 9, 5:03 PM CDT | Severe Thunderstorm Warning | JAN | Clarke | 42 min |
| Aug 9, 5:24 PM CDT | Severe Thunderstorm Warning | JAN | Leake | 36 min |
| Aug 9, 5:35 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Lowndes | 40 min |
| Aug 9, 5:42 PM CDT | Severe Thunderstorm Warning | JAN | Scott | 33 min |
| Aug 9, 6:00 PM CDT | Severe Thunderstorm Warning | JAN | Leake | 45 min |
| Aug 9, 6:15 PM CDT | Severe Thunderstorm Warning | JAN | Scott | 45 min |
| Aug 9, 6:26 PM CDT | Severe Thunderstorm Warning | JAN | Madison, Rankin | 59 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.